MAUDE Adverse Event Report: SYSMEX CORPORATION, I SQUARE SYSMEX CS-5100; AUTOMATED BLOOD COAGULATION ANALYZER

SYSMEX CORPORATION, I SQUARE SYSMEX CS-5100; AUTOMATED BLOOD COAGULATION ANALYZER
Model Number CS-5100
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Exposure to Body Fluids (1745); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The root cause of the loose waste tubing could not be determined.A siemens customer service engineer inspected the analyzer and secured the waste tubing to the nipple with a tie wrap to prevent future occurrence.No systemic deficiency was identified.The user was wearing a lab coat and gloves, but was not wearing a face covering or eye protection at the time of the event.The cs-5100 instructions for use, chapter 1 - introduction, section 1.6.2.7 - connecting the rinse tank/waste tank/ca clean ii container, informs the user: connect the waste tank nipple and the waste outlet nipple (w) on the back of the main unit with the urethane tube provided (6×4).The section also warns the user: make sure to connect a waste tank before turning on the main unit power.Chapter 2 - safety information, section 2.2.1 - general information, warns the user: should the instrument malfunction, turn the main switch off immediately and unplug the power cable.Contact your local sysmex service representative.Chapter 2 - safety information, section 2.2.4 - avoidance of infection, warns the user: waste fluid, parts which have come into contact with it and used cuvettes should never be touched with bare hands.Should you inadvertently come in contact with potentially infective materials or surfaces, immediately rinse skin thoroughly with water, then follow your laboratory's prescribed cleaning and decontamination procedures.If something should get in your eyes or an open wound, rinse thoroughly with water and then contact your doctor immediately.Chapter 2 - safety information, section 2.3 - risk of infection/warning/caution labels on the instrument, warns the user: handle the waste tank and its contents supposing that they are contaminated by a pathogenic organism.Do not handle the waste tank without wearing proper protective equipment.Chapter 3 - principles of operation, section 3.4.4 - turning on the power, warns the user: check if a rinse tank and/or waste tank is connected before turning on the main unit power.Chapter 6 - maintenance, section 6.5.3 - discarding waste fluids, instructs the user to "make sure that the tube is not broken" after removing the cap, draining the fluid from the waste container, and re-attaching the cap.Chapter 7 - troubleshooting, section 7.2 - when you suspect an error, instructs the user to do the following if fluid leaks from the instrument: turn off the power and wipe off leaked fluid.If fluid leakage persists after turning on the power, contact your local sysmex service representative.
 
Event or Problem Description
The user identified liquid on the floor near the analyzer waste drawer and opened the drawer to investigate.The analyzer waste tubing was disconnected from the waste jug connection nipple, causing a liquid spray.The user was sprayed in the face by the analyzer waste liquid and was prescribed with an hiv medication for 28 days.

Brand Name
SYSMEX CS-5100
Common Device Name
AUTOMATED BLOOD COAGULATION ANALYZER
Manufacturer (Section D)
SYSMEX CORPORATION, I SQUARE
262-11 mizuashi
noguchi-cho
kakogawa-city, hyogo 675-0 019
JA  675-0019
Manufacturer (Section G)
SYSMEX CORPORATION, I SQUARE
262-11 mizuashi
noguchi-cho
kakogawa-city, hyogo 675-0 019
JA   675-0019
Manufacturer Contact
william haste
577 aptakisic rd
lincolnshire, IL 60069
2245439459
MDR Report Key17882272
Report Number1000515253-2023-00007
Device Sequence Number7695677
Product Code JPA
UDI-Device Identifier04987562425426
UDI-Public(01)04987562425426(11)200205
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K150678
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCS-5100
Device Catalogue NumberBY990757
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2023
Initial Report FDA Received Date10/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale